MAUDE Adverse Event Report: DEPUY MITEK LLC US DRILL BIT SUPER/RC/GLS 2.9 MM; SURGICAL HAND DRILL

DEPUY MITEK LLC US DRILL BIT SUPER/RC/GLS 2.9 MM; SURGICAL HAND DRILL
Model Number 211113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review / investigation, it was discarded.Occupation: synthes mitek rep.Without a lot number, the device history records review could not be completed as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4), incomplete.
 
Event or Problem Description
It was reported by the sales rep via phone that the tip of the customer's super / rc drill bit 2.9 mm broke off while drilling a bone hole in a rotator cuff repair procedure.All pieces of the broken drill bit were removed from the patient.The surgeon used another like device to complete the procedure with a three to five minute delay and no patient consequence.The customer reported to the sales rep that they may have been a little off axis while drilling into a little hard bone.The device was discarded by the customer.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3 (device evaluated by mfr), h6: investigation summary the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.The customer reported to the sales rep that they may have been a little off axis while drilling into a little hard bone, therefore is a possible root cause of the reported problem.However without the return of the complaint device, and no further information provided we cannot determine a definitive root cause.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT SUPER/RC/GLS 2.9 MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9084771
Report Number1221934-2019-58403
Device Sequence Number2664600
Product Code HTW
UDI-Device Identifier10886705001583
UDI-Public(01)10886705001583
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number211113
Device Catalogue Number211113
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/15/2019
Patient Sequence Number1